MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The sys-4000 was plugged into a wall outlet when the tower was rolled into the operating room for set up.The site started the procedure with an olympus bf-p190 scope and registered with forceps.After navigating out to the target and trying to sample unsuccessfully, they switched to a spin vision 4.0 scope 2.0 working channel.When the scope was plugged in, it was just displaying a black image (no picture was being shown).They opened another spin vision scope and the issue persisted.They were not able to get the system 4000 to work again and tried to sample blindly before moving on with the case.The veran navigated portion of the procedure was discontinued.The physician performed a broncheoalveolar lavage (bal).The procedure was able to be completed after a 30-minute delay.Although there was no impact on the patient, this event is being reported due to the 30-minute delay while the patient was under anesthesia.
 
Additional Manufacturer Narrative
The device was not returned for evauation.Since multiple spin vision scopes were tried and still only showed a black screen, the spin vision processor (sys-5100) is most likely the system at fault.The corrective action is to reset the processor.However, a definitive root cause could not be determined.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report and to provide additional information.This event was initially categorized as both an adverse event and a product problem.On further review, it was determined that this event was an adverse event due to the 30-minute delay and not a reportable malfunction.Based on the investigation, since multiple spin vision scopes were tried and still only showed a black screen, the spin vision processor (sys-5100) was most likely at fault, which, in this instance, was in-use with the spin thoracic navigation system (sys-4000).Based on the risk documentation, the severity of the hazard is considered to be minor.Other than the 30-minute delay, there was no impact or injury to the patient or user as a result of the reported issue.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17242481
Report Number3007222345-2023-00063
Device Sequence Number17867066
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-P190 EVIS EXERA III BRONCHOVIDEOSCOPE.; INS-7100 SPIN VISION SCOPE, 4.0MM OD, 2.0MM WC.; SYS-5100 SPIN VISION VIDEO PROCESSOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown